Indiana, 2005

Damaging Wind in Indiana, September 19, 2005

September 19, 2005 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 19, 6:45 PM EST, 10 minutes earlier.

Area forecast discussion, Sep 19, 6:45 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT MON SEP 19 2005

.AVIATION (00Z-00Z)...
SHORTWAVE OVER THE UPPER MS VALLEY TO TRACK EWD THRU GREATLAKES
TNGT/TUE. MODELS SHOWING THAT THIS SYSTEM IS ACTUALLY SPLIT WITH
SRN PORTION OF TROF LAGGING. COLD FRONT STRETCHES FROM LOWER MI
THRU NRN ILLINOIS ON INTO THE CENTRAL PLAINS. NRN PORTION OF
THIS FRONT ACRS THE GREAT LAKES TO PUSH EWD FASTER THAN SRN
PORTION. GFS SOLN WAS SHOWING THIS SOLN AND 18Z ETA ALSO DEPICTS
THIS SCENARIO WITH THE FRONT BECOMING MORE E-W THRU SRN OH ERLY
TUE. STG TO SVR STORMS HAVE DEVELOPED ALONG AND AHD OF THIS
FRONT IN THE MODERATELY UNSTBL AMS. EXPECT SOME WEAKENING OF
THESE STORMS WITH LOSS OF HEATING BUT DYNAMICS STILL IMPRESSIVE.
RIGHT REAR QUAD OF 300MB JET SWINGS ACROSS WITH FROPA PROVIDING
AXIS OF UPPER DIV BTWN 06Z AND 12Z. HAVE FOLLOWED TIMING CLOSE
TO 18Z ETA SOLN AND KEPT BKN MVFR LOW CLDS FOR A BRIEF PD IN THE
WAKE OF THE FRONT EARLY TUE WITH VFR CONDITIONS DVLPG AS SFC
HI PRESSURE BLDS IN.

&&

.PREVIOUS DISCUSSION...
(ISSUED 321 PM EDT MON SEP 19 2005)

SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
CURRENT SURFACE ANALYSIS DEPICTS HIGH PRESSURE CENTERED OVER
CENTRAL PENNSYLVANIA. LOW PRESSURE WAS LOCATED ACROSS EASTERN
WISCONSIN...WITH ASSOCIATED COLD FRONT TRAILING SOUTHWEST INTO
OKLAHOMA. CONVECTION DEVELOPING ALONG COLD FRONT AT THIS TIME.
MODELS DID NOT HANDLE EARLIER CONVECTION NEAR WARM FRONT EARLIER
TODAY...SO MODEL CONFIDENCE IS NOT HIGH. COLD FRONT WILL PUSH
INTO NORTHERN CWA AROUND 06Z AND CLEAR MOST OF THE CWA AROUND
12Z. LOW LEVEL JET AND BEST FORCING MOVE ACROSS THE AREA AROUND
06Z ALSO. HIGH PRESSURE BUILDS IN QUICKLY BEHIND THE FRONT SKIES
WILL GRADUALLY CLEAR AS THE DAY PROGRESSES ON TUESDAY. HAVE NOT
STRAYED TOO FAR FROM GUIDANCE TEMPERATURES.

(ISSUED 321 PM EDT MON SEP 19 2005)

LONG TERM (WEDNESDAY THROUGH MONDAY)...
MODELS CONSISTENT WITH HIGH PRESSURE ON WEDNESDAY INTO THURSDAY SO
KEPT EARLY PART OF LONG TERM DRY. FRONT WILL REQUIRE CHANCE POPS
FRIDAY AND SATURDAY. WENT WITH DRY FORECAST SUNDAY WITH FRONT
PROGGED TO LIFT NORTH LEAVING ILN IN THE WARM SECTOR. FRONT SAGGING
BACK SOUTH ON MONDAY CALLS FOR CHANCE POPS AGAIN.

EXPECT TEMPS TO REMAIN ABOVE NORMAL...THOUGH GENERALLY NOT QUITE AS
HIGH AS MEX GUIDANCE...WHICH DOES NOT SEEM TO TAKE INTO ACCOUNT THAT
WE ARE NO LONGER EXPERIENCING MID SUMMER SOLAR HEATING AND BOUNDARY
LAYER MIXING.

CONIGLIO

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Sep 19, 4:05 AM EST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EDT MON SEP 19 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-200915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
405 AM EST MON SEP 19 2005 /505 AM EDT MON SEP 19 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...WEST CENTRAL OHIO...SOUTHEAST INDIANA...SOUTHWEST
OHIO...CENTRAL OHIO...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...
NORTHEAST KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY BRINGING WITH IT
STRONG TO SEVERE STORMS TONIGHT. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

 TIPTON

The radar

The Indianapolis radar (KIND), 98 km away, was scanning. The volume nearest the first event began at 23:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
September 19, 6:55 PM EST to 6:59 PM EST
Where
Wayne County, Hagerstown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.917, -85.167

Several trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474691.